Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Mar 23, 2021, 3:30 AM CDT for Tyler County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 3:30 AM CDT (08:30 UTC)
- Expired
- Mar 23, 2021, 3:45 AM CDT
- In force
- 15 min
- Issued by
- NWS Lake Charles, LA
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 139 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
540
WWUS84 KLCH 230830
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Tue Mar 23 2021
TXZ180-259-230845-
Northern Jasper TX-Tyler TX-
330 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TYLER COUNTY UNTIL
345 AM CDT...
At 329 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rockland, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rockland.
LAT...LON 3105 9449 3103 9448 3103 9447 3104 9444
3107 9429 3102 9427 3098 9446 3104 9450
TIME...MOT...LOC 0829Z 256DEG 32KT 3103 9441
$$
Stigger/87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 22, 11:49 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 22, 11:49 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1149 PM CDT Mon Mar 22 2021
.DISCUSSION...
For the 23/06Z TAF Issuance.
&&
.AVIATION...
No change to the previous thinking as far as the aviation
forecast. Breezy southerly winds will persist through the night
that will allow Gulf moisture to build across the area. Ceilings
are either currently at MVFR levels or will gradually lower to
MVFR during the overnight. A disturbance originating from an
upper level low over north Texas will initiate a line of showers
and thunderstorms that will reach the terminals during early
morning hours on Tuesday, ending by Tuesday afternoon.
Rua
&&
.PREV DISCUSSION... /issued 949 PM CDT Mon Mar 22 2021/
UPDATE...
Area radars showing moderate shower coverage lifting northward out
of the Gulf this evening. While some breaks are expected, likely
will continue to see scattered coverage overnight moving towards
daybreak.
Biggest concern for the short term forecast is in
regards to a line of storms in central Texas, currently resulting
in several SVR warnings. High resolution guidance shows pretty
decent agreement in this line maintaining at least some of its
strength and integrity as it propagates eastward, likely into
southeast TX and east-central LA in the predawn hours, and into SW
LA near to just after sunrise. Despite the timing, instability
looks to be sufficient to maintain a few stronger updrafts, and
given the associated kinematics and modest LLJ, a few stronger
segments of the line are certainly a possibility. With enough sfc
based instability and low/mid level shear, anything that does
maintain it's strength could pose a risk for damaging wind gusts
or an isolated spin-up tornado. That said, widespread severe
weather is not currently anticipated, and there is still a good
bit of uncertainty... but definitely something to monitor going
forward tonight and into early tomorrow.
In terms of updates to the gridded forecast, only made some fairly
minimal changes to the short term forecast to align with updated
guidance.
50
PREV DISCUSSION... /issued 359 PM CDT Mon Mar 22 2021/
DISCUSSION...
Winds have picked up across the region this afternoon as the
surface low moving across north Texas has continued to deepen and
push east. Isolated showers are being observed on radar this
afternoon streaming out of the gulf of Mexico.
Nearly all guidance is in agreement on this activity becoming more
widespread during the early evening over a relatively narrow swath
across southeast Texas and extreme western Louisiana. There
doesn't appear to be an obvious mesoscale feature responsible for
this enhancement other than increasing low and mid level moisture,
but the current radar analysis and the near universal model
agreement lend credence to the higher PoPs. Precipitation will
continue to increase through the night as the surface low lifts
off to the northeast swinging a trailing frontal boundary into the
region where it is expected to stall.
SPC has hatched south central and southeast Louisiana in a
marginal risk for severe weather tomorrow and while this is
understandable, forecast sounding parameters are, indeed, only
marginal for a severe weather threat.
The precip will end from west to east late Tuesday afternoon into
Tuesday evening with scattered activity possibly lingering across
south central Louisiana into the night. The boundary is then
progged to retrograde back into the area Wednesday setting up
another round of widespread showers and thunderstorms primarily
Wednesday afternoon into Thursday. SPC has the entire region in a
marginal risk Wednesday and this also appears satisfactory based
on forecast soundings.
A second surface low lifting north along the Texas gulf coast will
swing a better defined frontal boundary through the region
Thursday afternoon bringing the precip to an end. High pressure
will quickly traverse the region Friday providing one fair weather
day ahead of a warm front lifting out of the gulf Saturday ahead
of another cold front progged to swing quickly through the region
Sunday. Too early to determine the potential severity of any
storms with this system, but the pattern could favor a round of
severe weather next weekend.
Jones
MARINE...
Small craft should exercise caution tonight as winds of 15 to 20
knots are expected over the coastal waters along with seas of 2-4
feet over the nearshore waters and 4 to 6 feet over the outer
coastal waters. Moderate onshore flow will continue in advance of an
approaching cold front. Isolated showers this afternoon will
become more widespread Tuesday as the front moves into the area
and stalls. The front will lift back across the region Wednesday
afternoon into Thursday accompanied by another round of
precipitation.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 60 76 60 / 20 80 80 10
LCH 74 64 79 64 / 40 80 90 10
LFT 75 64 76 65 / 10 60 90 30
BPT 74 64 79 64 / 30 80 60 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT Tuesday for GMZ435-452-455-
472-475.
Small Craft Exercise Caution until 7 AM CDT Tuesday for GMZ430-
432-450-470.
&&
AVIATION...07Hazardous weather outlook, Mar 22, 3:59 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 359 PM CDT Mon Mar 22 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-232100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 359 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Isolated showers this afternoon will become more widespread tonight as a cold front approaches the area. Precipitation will continue into Tuesday. Severe weather is not expected this afternoon or tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Ongoing showers and thunderstorms will continue through Tuesday afternoon. A few of these storms could be strong to severe from late Tuesday morning through Tuesday afternoon. Rainfall totals of up to an inch will be possible. Scattered to widespread showers and thunderstorms return Wednesday afternoon through Thursday as Tuesday's frontal boundary lifts back across the region. A few of these storms may be strong to severe. Rainfall totals of up to an inch will be possible Wednesday through Thursday. Another cold front will push through the area Saturday into Sunday accompanied by scattered showers and thunderstorms. It is too soon to determine whether any of these storms could be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-232100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 359 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Small craft should exercise caution tonight as winds of 15 to 20 knots and choppy seas can be expected. Isolated showers this afternoon will become more widespread tonight as a cold front approaches the area. Precipitation will continue into Tuesday. Severe weather is not expected this afternoon or tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Ongoing showers and thunderstorms will continue through Tuesday afternoon. A few of these storms could be strong to severe from late Tuesday morning through Tuesday afternoon. Scattered to widespread showers and thunderstorms return Wednesday afternoon through Thursday as Tuesday's frontal boundary lifts back across the region. A few of these storms may be strong to severe. Another cold front will push through the area Saturday into Sunday accompanied by scattered showers and thunderstorms. It is too soon to determine whether any of these storms could be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 23, 3:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Tue Mar 23 2021
TXZ180-259-230845-
Northern Jasper TX-Tyler TX-
330 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TYLER COUNTY UNTIL
345 AM CDT...
At 329 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rockland, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rockland.
LAT...LON 3105 9449 3103 9448 3103 9447 3104 9444
3107 9429 3102 9427 3098 9446 3104 9450
TIME...MOT...LOC 0829Z 256DEG 32KT 3103 9441
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:32 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 43 min |
| Mar 23, 5:06 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 84 min |
| Mar 23, 5:08 AM CDT | Flash Flood Watch | LCH | Allen, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 8 hr |
| Mar 23, 5:17 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 43 min |
| Mar 23, 5:45 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 2 hr |
| Mar 23, 6:01 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 44 min |
| Mar 23, 6:10 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 35 min |
| Mar 23, 6:36 AM CDT | Tornado Warning | LCH | Saint Landry | 24 min |
| Mar 23, 6:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 23, 6:51 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 24 min |
| Mar 23, 7:08 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 37 min |
| Mar 23, 7:19 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| Mar 23, 7:24 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 21 min |
| Mar 23, 7:30 AM CDT | Special Marine Warning | LCH | 30 min | |
| Mar 23, 7:43 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more | 2 hr |
| Mar 23, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 62 min |
| Mar 23, 7:45 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 30 min |
| Mar 23, 8:16 AM CDT | Tornado Warning | LCH | Saint Landry | 29 min |
| Mar 23, 8:24 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 36 min |
| Mar 23, 8:45 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 45 min |
| Mar 23, 8:53 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 37 min |
| Mar 23, 9:25 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 50 min |
| Mar 23, 9:48 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 2 more | 3 hr |
| Mar 23, 10:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Mar 23, 10:44 AM CDT | Special Marine Warning | LCH | 16 min | |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Mar 23, 12:08 PM CDT | Special Marine Warning | LCH | 52 min | |
| Mar 23, 3:19 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 116 min |
| Mar 23, 3:43 PM CDT | Small Craft Advisory | LCH | 12 hr | |
| Mar 23, 6:00 PM CDT | Special Marine Warning | LCH | 90 min | |
| Mar 23, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 33 min |
| Mar 23, 5:20 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 40 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.